Jump to content
CrazyBoards.org

Recommended Posts

Pdoc just gave me a script for this.  I am to lower my Lamictal to 100mg and start taking Depakote 250mg.  I see him again in 2 weeks.

I'm hoping that it will also help with my migraines.

I've done alot of reading on this med, but any real-life experiences would be appreciated.

Thanks!

_jen

Link to comment
Share on other sites

Like Lisa, I've experienced hair loss. I had very thick hair beforehand, so it's not horrible, but I need to get used to it. I gained 5 lbs from *something*, but I don't think it's the depakote. I take 1000mg at night, and 250 in the morning. Used to feel sleepy, but not anymore.

With my cocktail listed, I'm starting to feel normal, so I'm thinking it's definitely helping. Give it a try - a good try, don't let the first couple of weeks scare you off. I think you'll hear love/hate comments on it. Either it works or it doesn't. Personally, I like it.

Link to comment
Share on other sites

I've had hair loss issues with both Topamax and Lamictal, so I'm already taking Biotin and Zinc.  I'm going to add B Stress Complex also.

I've been a little manic the past 2 weeks, so pdoc told me this would help.

And I want these migraines gone.  I have 2-4/week for over a year.

Link to comment
Share on other sites

I'm on epilim, which is depacon in the US but from what I hear it's pretty much the same. I take it for seizures so the fact that it works for me won't comfort you much. I also get migraines and epilim has reduced the frequency of my migraines but made them longer. I used to get about a three day migraine every two weeks, now on epilim I tend to get a month without a migraine then a two week long migraine.

At first it made me feel really dumb, I couldn't talk properly, I had trouble composing sentences; but that wore off. Now the only side effect I have left that I can tell is it makes me lactate ( and I'm a bloke) only a little bit now and then but it's a bity weird.

Link to comment
Share on other sites

I'm crossing my fingers that it will work for my migraines.  I'm on day 3 and so far I have had horrible heartburn.  Can I take anything for this?  Tums, etc?

I've been really tired, but I'm still not sleeping so I am contributing it to that.

Dan - I can't imagine a 2 week long migraine.  The longest I have had is 3 days and I was about to loose my mind then.  Now it's about 2-4/week.

_jen

Link to comment
Share on other sites

I'm crossing my fingers that it will work for my migraines.  I'm on day 3 and so far I have had horrible heartburn.  Can I take anything for this?  Tums, etc?

I've been really tired, but I'm still not sleeping so I am contributing it to that.

Dan - I can't imagine a 2 week long migraine.  The longest I have had is 3 days and I was about to loose my mind then.  Now it's about 2-4/week.

_jen

<{POST_SNAPBACK}>

Jen,

As soon as my SIL went on depakote her migraines stopped in their tracks, albeit, her's were NOT as bad as what you and I get. I'm up to 50 Topamax. I'm depressed as shit, feel nauseaus (sp?) most of the time, am extremely tired, but allegedly have fibromyalgia too, but my daily headache is waning in intensity, so perhaps as I titrate up to the best dose for me, the frequency will abate as well. I still feel like a crank bitching to you though, cuz I can take the triptans, just that I have to pay for most of them and they have pretty much depleted my savings.

Topamax didn't work on your migraines, what dose did you get up to and for how long?

I feel like I'm stuck in a rebound syndrome, and if I can just get a BREAK long enough...that's what I'm hoping for from Topamax, I went that route, quite honestly because of the weight gain associated with depakote, but if depakote is more effective for migraines, I don't really care if I gain 30 pounds, on top of the 30 I've already gained.

S9

Link to comment
Share on other sites

S9 - I was on it for 6 months and got up to 100mg.  It just got feed up with it not working.  I wish that it had worked, I enjoyed the weight loss and appetite suppression. ;)

My pdoc told me that he's had patients that started Depa and wham!  no more migraines.  And then others, that it has helped with either frequency and/or intensity.

I also hate the fact that I am on 3 AC's at the moment - Lamictal, Lyrica and now Depa.

_jen

Link to comment
Share on other sites

I had great luck with Depakote for migraines.  I took 1000 mgs of it.  I had some trouble with my stomach when I first started it, but those symptoms went away.  I also got used to the sedation.  However, it was ineffective for my mania.  I did try it a second time with Lithium and the combined side effects were bad.  I hope it works for you.

Katie ;)

Link to comment
Share on other sites

I took Gaviscom with my depakote, and never took the depakote without food in my stomach; even a glass of milk worked.  Gaviscom was the best antacid for me, but I have reflux, and it's particularly helpful for that, too.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...